I get horrible hives, and have since I can remember. My early childhood days were spent in ice baths, continuously downing dimatap, and trips to the ER due to my throat closing off. I got scratch tested then, but my allergies have changes in my adulthood. I currently take atarax for my hives and it works great, but I am helpless without it! My current dr/insurance is all wacked out, and I am out of my presciption and wont get any for some time.
In the mean time, benadryl is the ONLY thing that keeps the hives at bay, even though they still appear. But the problem is that i'm taking 1-2 pills every few hours, ALL DAY and ALL NIGHT. I'm tired, scatterbrained, and itchy, nervous and twitchy all day. I have a hard time concentrating, forming sentences, and drowsy all day.
It's just hard to chose between the two: Have my eyes swollen shut, itchy, painful hives all over, and being ashamed to go out in public- or to be tired and pretty much mentally useless all day.
I just don't know what to do to curb my hives. And what are the effects of taking benadryl all day, every day? HELP!
I know you are not suppose to take benedryl that much that often. Have you talked to a doctor? There might be something you can take. Have you been allergy tested? You could very well be allergic to something you touch or eat even. It wouldn't be a bad idea to get tested so you know what to stay away from.
This response may be a bit late. I recently became allergic to something... still dont know what, where I forst got tiny mosquito bite-like hives everywhere which progressed to football sized hives which progressed to swelling of my face and hands.... My miracle drug is Zyrtec... and now they have it OTC which is great, its more expensive than my prescription copay but much more convienient... hope this helps
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.